LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Anybody worse on IV Rocephin, but big improvement after full treatment?

 - UBBFriend: Email this page to someone!    
Author Topic: Anybody worse on IV Rocephin, but big improvement after full treatment?
tempe
LymeNet Contributor
Member # 5000

Icon 5 posted      Profile for tempe     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm seeing my LLMD on Monday, and I know he'll give me the choice of going off of IV Rocephin & actigall because I'm feeling so much worse than I was before starting it, or toughing it out another 4 weeks.

Has anyone else felt worse the entire time they were on IV Rocephin than they did before starting it, but then were glad they stayed on it because it resulted in a big jump forward?

I don't want to give up too soon, but my LLMD also doesn't believe in staying on meds that are making one feel worse.

Tempe


Posts: 172 | Registered: Dec 2003  |  IP: Logged | Report this post to a Moderator
duramater
LymeNet Contributor
Member # 6480

Icon 1 posted      Profile for duramater     Send New Private Message       Edit/Delete Post   Reply With Quote 
To answer your question, in short, yes. I felt lousy the entire time I was on it and once off, gradually improved. BTW, actigall can also make you feel pretty grim.
Posts: 689 | From western MA (we say buttER and pizzA) | Registered: Nov 2004  |  IP: Logged | Report this post to a Moderator
tempe
LymeNet Contributor
Member # 5000

Icon 1 posted      Profile for tempe     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you so much for sharing that you felt bad from actigall too!! That helps me so much!!

What side effects did you have from Actigall?

I usually don't have the side-effects the drug info sheets list, but I seem to have most of them from actigall -- hair loss, fatigue, skin dryness, bloating & gas. As soon as I mentioned bloating & gas to my LLMD's nurse, she said "yeast" and wanted me to add diflucan. But since I know the other side effects are caused by the actigall, I'm hesitant to add in diflucan.

Did you have bloating & gas from Actigall?

Tempe


quote:
Originally posted by duramater:
To answer your question, in short, yes. I felt lousy the entire time I was on it and once off, gradually improved. BTW, actigall can also make you feel pretty grim.


Posts: 172 | Registered: Dec 2003  |  IP: Logged | Report this post to a Moderator
lymeloco
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
A few years ago, I did rocephin for four months. I didn't have a problem. I was able to work at that time.

It's went I went off it...all hell broke loose!

I'm doing good with the orals now.
lymeloco


IP: Logged | Report this post to a Moderator
breathwork
Frequent Contributor (1K+ posts)
Member # 567

Icon 1 posted      Profile for breathwork     Send New Private Message       Edit/Delete Post   Reply With Quote 
Nine months of Rocephin...

The first three months were pretty rough...Then I felt so much better..

Part of the rough part was a miserable gall bladder....I lost it after the first six weeks, and haven't missed it for a moment...

I wounder if you may also be having gall bladder problems...The actigal is not a guarantee...It's worth checking out. I just know that it sure makes you feel miserable.


Posts: 1062 | From CA USA | Registered: Jan 2001  |  IP: Logged | Report this post to a Moderator
Laurie
LymeNet Contributor
Member # 159

Icon 1 posted      Profile for Laurie   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My coverage (state aid) would only pay for 3 weeks Rocephin (Conn. law says only that INSURANCE companies must pay for at least 4 weeks!) Anyway I was MISERABLE, deathly ill the whole time I was on it. I don't believe I was on it long enough to kill anything, but I did snap out of the acute Lyme symptoms afterward. Plus, my hair that I had lost from Lyme began to grow back. If I could get more IV I'd gladly sacrifice my gallbladder or whatever.
Posts: 459 | From Connecticut - just across the river from the Lymes (Old Lyme, Hadlyme, East Lyme, South Lyme & Lyme) | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Nal
Frequent Contributor (1K+ posts)
Member # 6801

Icon 1 posted      Profile for Nal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Im gonna be starting this medication soon. Not all meds work for everyone and it may be that IV rocephin is not the right one for you. Check with your LLMD and see what he/she says and go from there. Im wishing you better days soon!!

Nancy


Posts: 1594 | From Colorado | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
burnbitter
LymeNet Contributor
Member # 7088

Icon 1 posted      Profile for burnbitter     Send New Private Message       Edit/Delete Post   Reply With Quote 
It doesn't sound like IV is the answer...

I've been recommended it but I'm grossed out by it, and I'm afraid it will make me too sick to work and not actually help enough to justify being sick and alone at home and miserable.



Posts: 207 | From san francisco, ca | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
beachcomber
Frequent Contributor (1K+ posts)
Member # 5320

Icon 1 posted      Profile for beachcomber     Send New Private Message       Edit/Delete Post   Reply With Quote 
Tempe:

How long have you been on IV so far?

It took me 5 weeks to start to feel well enough to work a full day. I was pretty miserable the first 5 weeks but, turned a corner after that.

It is a tough Rx and it is going straight into your heart so, you have to expect that it will be an assault on your body. But, it is also an assoult on those nasty chetes.

My first round was about 12 weeks. My second round was at least 16 weeks, then my vein collapsed. Would have gone longer if I could have because I was improving rapidly.

Orals &%$# me up.

Bc


Posts: 1452 | Registered: Feb 2004  |  IP: Logged | Report this post to a Moderator
tempe
LymeNet Contributor
Member # 5000

Icon 1 posted      Profile for tempe     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thank you so much for all these replies & suggestions! I was away the past 6 days visiting family on my way to my LLMD appointment.

Beachcomber, Yesterday, I was just 2 days short of 5 weeks on IV Rocephin. So maybe I'll turn the corner soon like you did.

However, my LLMD yesterday told me to take a few days off to let the herx let up. He thinks if I give 3-5 days to let some of the toxins leave my system, I'll be able to re-start and then do much better and be able to both stay on it and get back to work. I HOPE SO -- I'm supposed to start back teaching at the university in less than 3 weeks and I couldn't do it with the brain fog, dyslexia & fatigue I've been having.

Breathwork, I think you're correct about the gallbladder being part of the problem. My LLMD thought so too, so I have an ultrasound scheduled for next Thursday. Wish it were sooner!

Duramater, how long after going off did it take to gradually improve? If my LLMD's experiment doesn't work & I go back on and feel just as miserable, he said I should quit 1 week before classes begin. Is that enough, do you think?

Thank you everyone else for your encouragement!

Tempe


[QUOTE]Originally posted by beachcomber:
[B]Tempe:

How long have you been on IV so far?

It took me 5 weeks to start to feel well enough to work a full day. I was pretty miserable the first 5 weeks but, turned a corner after that.



Posts: 172 | Registered: Dec 2003  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.